MAUDE Adverse Event Report: BERLIN HEART GMBH BLOOD PUMP PU VALVES 30 ML, IN/OUT Ø9 MM; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BLOOD PUMP PU VALVES 30 ML, IN/OUT Ø9 MM; VENTRICULAR ASSIST DEVICE
Model Number P30P-001X01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemolysis (1886)
Date of Event 09/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The excor blood pump, s/n (b)(4) on the patient at the time of the event was in use (b)(6).We have reviewed the production records of the excor blood pump, s/n (b)(4).This pump was produced according to our specification.A detailed investigation report will be provided as soon as it is available.As of (b)(6) 2022 the patient's ldh level was 4000, showing no decrease after changing the pump in use on (b)(6) 2022.
 
Event or Problem Description
Site contacted berlin heart ca on (b)(6) 2022 to report that the patient had elevated ldh levels, and the pump was exchanged due to concerns for hemolysis.The following lab values were reported: (b)(6): plasma free hemoglobin - 235.(b)(6): ldh - 1383.(b)(6): ldh - 3900.Normal values for the site ldh -1383.Pump maintained completed fill and ejection.Site reported there were neither acoustic nor visual abnormalities associated with the blood pump.In addition, there are no deposits reported.
 
Additional Manufacturer Narrative
As of 2022-12-09, the affected excor blood pump, s/n (b)(6) has not been returned to berlin heart despite the initial intent of the site to return the product for investigation.After numerous contact attempts, berlin heart assumes the blood pump in question will not be returned for investigation.As of (b)(6) 2022, the patient's ldh level has returned to baseline.

Brand Name
BLOOD PUMP PU VALVES 30 ML, IN/OUT Ø9 MM
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, deu 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639706
MDR Report Key15498585
Report Number3004582654-2022-00037
Device Sequence Number5856509
Product Code DSQ
UDI-Device Identifier04260090040126
UDI-Public04260090040126
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberP30P-001X01
Device Catalogue NumberP30P-001X01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2022
Supplement Date Received by Manufacturer09/15/2022
Initial Report FDA Received Date09/28/2022
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age23 MO
Patient SexMale
Patient Weight9 KG